MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 OPTIFIX AT; STAPLE, IMPLANTABLE

DAVOL INC., SUB. C.R. BARD, INC. -1213643 OPTIFIX AT; STAPLE, IMPLANTABLE
Catalog Number 0113330
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the optifix at fastener came out backwards while fixating the mesh.The subject product was not returned for evaluation.An intra-operative photo was provided.Depicted in the photo is a loose fastener from the optifix at; the head of the fastener appears to be flush with the mesh.Evaluation of the photo is inconclusive.Based on the photo evaluation and not having the sample returned for review, no conclusion can be made.Review of manufacturing records confirms product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.To date, this is the only complaint reported for this manufacturing lot of (b)(4) units released for distribution in april, 2021.The precautions section of the instructions-for-use supplied with the device states, ¿if the fastener does not deploy properly, remove the device from the patient and test the device in gauze to ensure proper fastener deployment.Once proper fastener deployment is confirmed, the device may be reinserted into the patient.¿.
 
Event or Problem Description
As reported, during laparoscopic inguinal hernia repair procedure on (b)(6) 2021 a bard/davol optifix at, 30 count fixation device was used.After firing 7 staples correctly, one of the fasteners came out backwards while fixating the mesh.The rest of the fasteners fired were fine.The fastener reported to have deployed backward was removed from the patient.There was no reported patient injury.

Brand Name
OPTIFIX AT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
MDR Report Key12281504
Report Number1213643-2021-20230
Device Sequence Number17493652
Product Code GDW
UDI-Device Identifier00801741136566
UDI-Public(01)00801741136566
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K191287
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2023
Device Catalogue Number0113330
Device Lot NumberHUFP1797
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/14/2021
Initial Report FDA Received Date08/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;